Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 45, NWS Birmingham, AL

June 9, 20145 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jun 9, 2014, 9:21 AM CDT for 5 counties in Alabama. It took effect at Jun 10, 2014, 9:12 PM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 9:21 AM CDT (14:21 UTC)
In effect from
Jun 10, 2014, 9:12 PM CDT
Expired
Jun 14, 2014, 2:11 AM CDT
In force
3 days
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 119.93 ft at Jun 10, 2014, 11:00 PM CDT.

actionminormoderate11012013006/0906/1006/1106/1206/1306/1406/15
Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WGUS44 KBMX 091421
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
921 AM CDT MON JUN 9 2014

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.

.HEAVY RAINFALL OF TWO TO THREE INCHES HAS OVER THE TOMBIGBEE DRAINAGE...
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL 
LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-100221-
/O.NEW.KBMX.FL.W.0045.140611T0212Z-140614T0711Z/
/AVLA1.1.ER.140611T0212Z.140611T1800Z.140613T1911Z.NO/
921 AM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM TUESDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 110.1 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 125.8 FEET BY EARLY WEDNESDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON.


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:59 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 9, 6:59 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CDT MON JUN 9 2014

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

CONVECTION CONTINUES EARLY THIS MORNING ACROSS NORTHERN MISSISSIPPI
AND NORTHWESTERN ALABAMA AS AN MCV IS DETECTABLE ON RADAR ASSOCIATED
WITH THESE STORMS OVER SOUTHERN TENNESSEE. FOR THE NEXT FEW HOURS...
BEFORE 7 AM...EXPECT THE BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL REMAIN ACROSS MOSTLY ACROSS OUR WESTERN
COUNTIES AS A RENEWED LINE OF THUNDERSTORMS APPROACHES FROM THE
WEST. LATEST MESOANALYSIS SUGGESTS THAT SURFACE BASED CAPE ACROSS
WEST CENTRAL ALABAMA IS AROUND 250-500 J/KG...AND EFFECTIVE BULK
SHEAR IS 30-40 KTS. THESE VALUES WILL PROBABLY BE JUST ENOUGH TO
SUSTAIN THE LINE OF STORMS IN MISSISSIPPI AS THEY APPROACH THE
STATE LINE. WHILE STRONG WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE
WITH ANY ACTIVITY THIS MORNING...SEVERE WIND/HAIL CHANCES APPEAR
FAIRLY LOW DUE TO THE RELATIVELY STABLE BOUNDARY LAYER.

AT THE SURFACE...THE SYNOPTIC STATIONARY FRONT IS ANALYZED OVER THE
NORTHERN COUNTIES OF CENTRAL ALABAMA AND FAR NORTHERN MISSISSIPPI.
ALOFT AN UPPER LOW IS DIGGING OVER WESTERN KANSAS THIS MORNING ON
THE LATEST WATER VAPOR SATELLITE LOOPS. THE SURFACE FRONT IS
FORECAST TO LIFT NORTHWARD TODAY IN RESPONSE TO THE UPPER LOW MOVING
OVER OKLAHOMA BY THIS EVENING...AND INDUCING A NEW AREA OF LOW
PRESSURE AT THE SURFACE OVER EASTERN OKLAHOMA AND ARKANSAS. THIS
WILL KEEP OUR AREA FIRMLY IN A WARM...MOIST LOW LEVEL AIRMASS.

NOT REALLY SURE HOW TODAY IS GOING TO PAN OUT. BELIEVE THE
CONVECTION ENTERING OUR WESTERN COUNTIES THIS MORNING WILL
CONTINUE MOVING EAST/SOUTHEAST WITH TIME. BUT AS THE PARENT MCV
LIFTS NORTHEASTWARD WITH TIME...THINK THESE MORNING STORMS SHOULD
WEAKEN OVER THE WESTERN PORTIONS OF OUR AREA. DEPENDING ON HOW
QUICKLY THE STORMS DISSIPATE THIS MORNING WILL DETERMINE IF/WHEN
CONVECTION WILL RE-FIRE THIS AFTERNOON. THINKING THAT THE BEST
TIME FRAME FOR REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE
AFTER 1 PM. WITH INSTABILITY VALUES AGAIN FORECAST TO BE STRONG
(ASSUMING MORNING STORMS DO NOT MESS THIS UP BY HANGING AROUND TOO
LONG)...AND 0-6 KM SHEAR AROUND 30-35 KTS...THERE WILL BE A LOW
CHANCE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND LARGE HAIL
WITH ANY STORMS THAT CAN GET GOING THIS AFTERNOON AND EVENING. THE
THREAT AREA INCLUDES ALL OF CENTRAL ALABAMA EXCEPT LOCATIONS SOUTH
OF I-85.

TONIGHT AND TUESDAY THE UPPER LOW OVER THE SOUTHERN PLAINS WILL
CONTINUE EASTWARD TOWARDS ARKANSAS...STRENGTHENING THE UPPER LEVEL
WIND FIELDS SLIGHTLY AND CAUSING THE DEVELOPMENT OF MORE
THUNDERSTORMS TO OUR WEST. IT IS CERTAINLY POSSIBLE THAT ANOTHER
DECAYING MCS COULD BE APPROACHING CENTRAL ALABAMA FROM THE WEST THIS
TIME TOMORROW MORNING. HOWEVER...THE GFS/ECMWF SUGGEST THAT THE BEST
RAIN CHANCES FOR TUESDAY WILL BE IN THE AFTERNOON ACROSS GENERALLY
THE WESTERN TWO THIRDS OF THE AREA. AGREE WITH SPC THAT THE THREAT
FOR DAMAGING WINDS FROM A SQUALL LINE TUESDAY AFTERNOON/EVENING WILL
BE CONDITIONAL ON ANY STORMS ONGOING IN THE MORNING CLEARING OUT IN
TIME FOR THE ATMOSPHERE TO DESTABILIZE AGAIN BY THE AFTERNOON. WITH
THE WIND FIELDS A LITTLE BIT STRONGER ALOFT...THINK THERE IS A
BETTER CHANCE FOR SEVERE WEATHER TUESDAY OVER TODAY. THE THREAT AREA
WILL BE GENERALLY WEST OF I-65 CLOSER TO THE UPPER LOW. THE SEVERE
THREAT MAY CONTINUE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...BUT
CONFIDENCE ON THAT OCCURRING IS QUITE LOW.

ON WEDNESDAY THE UPPER TROUGH ROTATES OVER THE DEEP SOUTH...AND WENT
WITH LIKELY POPS FOR MOST LOCATIONS THROUGH THE DAY. WITH
TEMPERATURES FORECAST TO BE A BIT COOLER...AND WIND FIELDS ALOFT
WEAKER...NOT EXPECTING ANY SEVERE WEATHER ON WEDNESDAY. FINALLY.
WITH THE UPPER TROUGH EXPECTED TO CONTINUE MOVING EASTWARD...HAVE
THE LOWEST RAIN CHANCES FOR THE FORECAST PERIOD ON THURSDAY. KEPT
CHANCE POPS EACH AFTERNOON FRIDAY THROUGH THE WEEKEND AS ANOTHER
UPPER LEVEL TROUGH WILL FOLLOW THE FIRST ONE AND A SURFACE FRONT
TRIES TO MAKE ITS WAY INTO THE STATE. WITH DECENT RAIN CHANCES
MOST DAYS...HAVE TEMPERATURES AROUND NORMAL TO SLIGHTLY BELOW
NORMAL THROUGH THE FORECAST PERIOD.

77/GLEASON

&&

.AVIATION...
12Z TAF DISCUSSION.

AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS PUSHED SOUTHWARD
TO JUST NORTH OF A TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN LINE.
NMRS SHWRS AND TSTMS WERE LOCATED ALONG AND NORTH OF THIS BOUNDARY.
IT APPEARS THE BOUNDARY HAS STALLED AND MAY BEGIN TO LIFT BACK
NORTHWARD. TSTMS THIS MORNING MAY STAY OUTSIDE OF THE 5 MILE RADIUS
OF THE NORTHERN TAF SITES AND KEEP PCPN IN THE FORM OF SHWRS.
TSTMS WILL LIKELY FORM AFTER 17Z ACROSS NORTH ALABAMA AS HEATING
PROMOTES LIFT ALONG THE BOUNDARY. IFR TO MVFR CIGS ARE LOCATED AT
KMGM AND KTOI. THESE CIGS SHOULD LIFT AND BECOME VFR BY 15Z. TSTM
ACTIVITY SHOULD BE LESS NMRS ACROSS SOUTH ALABAMA AND LEFT OUT ANY
MENTION OF PCPN.

A SURFACE WARM FRONT WILL LIFT NORTHWARD TONIGHT AS SOUTHERLY FLOW
INCREASES AHEAD OF UPPER TROF. A SLIGHTLY MORE STABLE AIR MASS
OVERNIGHT SHOULD KEEP THE PCPN MOSTLY AS SHWRS.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  69  84  68  80 /  40  50  50  60  60
ANNISTON    86  69  85  69  80 /  40  40  40  60  60
BIRMINGHAM  85  71  84  69  80 /  40  50  50  60  60
TUSCALOOSA  88  71  85  70  83 /  50  50  60  60  50
CALERA      86  70  85  69  81 /  40  50  50  60  60
AUBURN      86  69  87  69  81 /  30  20  30  30  60
MONTGOMERY  91  71  89  71  83 /  30  30  40  50  60
TROY        91  70  89  70  84 /  30  20  30  20  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 9, 5:32 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
532 AM CDT MON JUN 9 2014

ALZ011>015-017>050-100300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
532 AM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FOR
AREAS ALONG AND NORTH OF I-85. THE PRIMARY THREATS ARE DAMAGING
STRAIGHT-LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL TROF WILL APPROACH WEST ALABAMA TUESDAY MORNING.
A LINE OF THUNDERSTORMS WILL MOVE INTO WEST ALABAMA DURING THE
AFTERNOON AND EVENING HOURS ON TUESDAY. SOME OF THE STORMS MAY
BECOME SEVERE WITH DAMAGING STRAIGHT-LINE WINDS.  THE SLOW
MOVEMENT OF THE LINE OF STORMS MAY ALSO PRODUCE LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY AND TUESDAY.

In the hours before

Local storm report, Jun 9, 7:32 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
732 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     TSTM WND DMG     6 SSW PIGEYE            34.22N 87.95W
06/09/2014                   MARION             AL   FIRE DEPT/RESCUE

            SEVERAL SOFTWOOD TREES SNAPPED AND UPROOTED. A 12 FOOT BY
            12 FOOT PORCH UPLIFTED AND TOSSED 30 FEET.

&&

MROSE

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:09 PM CDTSevere Thunderstorm WarningBMXTallapoosa51 min
Jun 8, 7:56 PM CDTSpecial Weather StatementBMXRandolph49 min
Jun 8, 7:59 PM CDTSpecial Weather StatementBMXChambers46 min
Jun 8, 8:45 PM CDTSpecial Weather StatementBMXChambers45 min
Jun 9, 2:48 AM CDTSpecial Weather StatementBMXMarion57 min
Jun 9, 6:35 PM CDTSpecial Weather StatementBMXPickens55 min
Jun 9, 6:54 PM CDTSevere Thunderstorm WarningBMXPickens66 min

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.